MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported during removal of a ht balance middleweight universal guide wire from the dispenser hoop coil the tip was noted to be broken.There was no patient involvement and no clinically significant delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported material separation appears to be related to operational circumstances of the procedure.In this case, based on the returned analysis and the limited information provided, it is likely that during guide wire preparation, manipulation and/or inadvertent mishandling during guide wire removal from the dispenser coil, the core became kinked and separated at the hypotube.Corrosion was noted on the guide wire, and is likely a result of exposure to the elements during transit back to abbott vascular for analysis as the guide wire appeared to have been prepped.The noted teflon coating damage likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10555411
Report Number2024168-2020-07836
Device Sequence Number19715052
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public08717648065866
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number0022172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date01/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1